MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR F/A SCREW 3.5DIA X 28MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR F/A SCREW 3.5DIA X 28MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188318328
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the inner screw of the screw backed out - could not inserter the screw.Patient consequence? : no.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the returned device found that the screw¿s tulip head inner cap had disassembled from its intended location.No damage was present on the screw shank.Swage markings were present indicative of the inner cap being properly placed in its intended position within the tulip head.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the screw¿s inner cap becoming rotated from its intended position cannot be positively determined.However, noted damage suggests that unanticipated high amount of forces was placed on the tulip head resulting in the inner cap becoming disassembled from its intended location.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR F/A SCREW 3.5DIA X 28MM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8006344
Report Number1526439-2018-51016
Device Sequence Number11145776
Product Code NKG
UDI-Device Identifier10705034157252
UDI-Public(01)10705034157252
Combination Product (Y/N)N
PMA/510(K) Number
K041203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188318328
Device Catalogue Number188318328
Device Lot Number204916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1